Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 9, NWS Shreveport, LA

November 15, 2005Ouachita Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 15, 2005, 3:30 PM CST for Ouachita Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 3:30 PM CST (21:30 UTC)
Expired
Nov 15, 2005, 4:15 PM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 3:47 PM CSTTSTM WND DMG15 Wsw Monroe, LAFEW TREES AND POWERLINES DOWN ALONG COONEY BONNETT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 12:09 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 152132
TORSHV
LAC073-152215-
/O.NEW.KSHV.TO.W.0009.051115T2130Z-051115T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 415 PM CST

* AT 329 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES  
  WEST SOUTHWEST OF MONROE...MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WEST MONROE BY 345 PM CST
  MONROE BY 350 PM CST

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 415 PM CST.

LAT...LON 3253 9242 3234 9233 3239 9203 3269 9205

$$
1 follow-up statement
000 
WWUS54 KSHV 152152
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CST TUE NOV 15 2005

LAC073-152215-
/O.CON.KSHV.TO.W.0009.000000T0000Z-051115T2215Z/
OUACHITA LA-
351 PM CST TUE NOV 15 2005

...A TORNADO WARNING CONTINUES UNTIL 415 PM CST FOR OUACHITA
PARISH...

AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED ABOUT 8 MILES SOUTH
OF MONROE...NEAR MCLAIN LOUISIANA...MOVING EAST AT 40 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3253 9242 3234 9233 3239 9203 3269 9205

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 15, 10:59 AM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 15, 10:59 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CST TUE NOV 15 2005

.DISCUSSION...
FRONT HAS MOVED INTO NORTHWEST CORNER OF CWA AS OF LATE MORNING.
LINE OF SHOWERS ACCOMPANIES FRONT AT THIS TIME WITH ANOTHER LINE
CONTINUING TO FILL IN AHEAD OF FRONT. DRY AIR ADVECTION IN LOWER
LEVELS WITH SOUTHWEST FLOW ALONG FRONTAL BOUNDARY MAY BE HAMPERING
DEVELOPMENT. BEST AREA FOR STRONG CONVECTION MAY BE AHEAD OF
FRONT...WITH GOOD LOW LEVEL CONVERGENCE IN NORTH LOUISIANA.

NO CHANGES TO ZONES AT THIS TIME...BUT AS FRONT MOVES EAST IN NEXT
COUPLE OF HOURS...MAY CLEAR SOME ZONES FROM TORNADO WATCH
AND DROP POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  40  55  32 /  60  30   0   0
MLU  81  41  54  32 /  60  50   0   0
DEQ  76  34  53  31 /  60  10   0   0
TXK  80  38  55  31 /  60  10   0   0
ELD  80  39  55  31 /  60  30   0   0
TYR  80  36  57  32 /  60  20   0   0
GGG  81  37  56  32 /  60  20   0   0
LFK  82  40  58  32 /  60  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...
     LITTLE RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
     DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
     NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...
     UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

14
Hazardous weather outlook, Nov 15, 6:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST TUE NOV 15 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

INCREASINGLY UNSTABLE GULF MOISTURE...ALONG WITH THE APPROACH OF AN
UPPER TROUGH...DISTURBANCES ALOFT THAT WILL BE MOVING ACROSS THE FOUR
STATE REGION...AND A STRONG CANADIAN COLD FRONT WITH A SHARP
TEMPERATURE GRADIENT...WILL PRODUCE SHOWERS AND THUNDERSTORMS. BEFORE
ARRIVAL OF THE FRONT...SCATTERED THUNDERSTORMS WILL BE DEVELOPING...
THEN WITH THE FRONT...A BAND OF RAPID MOVING THUNDERSTORMS WILL MOVE
EAST. DUE TO THE WARMER THAN NORMAL TEMPERATURES...THUNDERSTORMS WILL
BE MORE THREATENING. THEY ARE EXPECTED TO BE DECREASING DURING THE
EVENING AND OVERNIGHT TONIGHT AS DRIER AIR MOVES IN. THE GREATER
THREAT OF SEVERE WEATHER WILL BE NORTH OF INTERSTATE 20...AND ALONG
AND NEAR THE INTERSTATE 30 CORRIDOR...AND MORE SIGNIFICANT TO THE
NORTHEAST ACROSS ARKANSAS...MISSISSIPPI...AND TENNESSEE. THIS
DOES NOT MEAN THAT PARTS OF THE EAST TEXAS AND TOLEDO BEND
LAKES AREA WILL NOT SEE SEVERE WEATHER...THESE LOCATIONS WILL BE
IN THE SLIGHT RISK AREA AND INCREASING TO THE NORTHEAST TO A MODERATE
RISK FOR SOUTHWEST ARKANSAS. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT. THE FIRST REQUEST
WILL BE POSSIBLE DURING THE MORNING.

06

In the hours before

Local storm report, Nov 15, 1:34 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     8 S SHREVEPORT          32.36N 93.80W
11/15/2005                   CADDO              LA   LAW ENFORCEMENT

            FEW TREES AND POWERLINES DOWN IN SOUTH SHREVEPORT

&&

03
Local storm report, Nov 15, 1:43 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             8 SE BOSSIER CITY       32.44N 93.57W
11/15/2005  1.00 INCH        BOSSIER            LA   LAW ENFORCEMENT

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 1:01 PM CSTSevere Thunderstorm WarningSHVCaddo44 min
Nov 15, 1:32 PM CSTSevere Thunderstorm WarningSHVBossier18 min
Nov 15, 1:41 PM CSTSevere Thunderstorm WarningSHVWebster42 min
Nov 15, 2:21 PM CSTSevere Thunderstorm WarningSHVRed River24 min
Nov 15, 3:36 PM CSTSevere Thunderstorm WarningSHVWinn54 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.